Thunderstorm Wind, Marion
- When
- July 11, 3:05 PM EST
- Where
- Marion County, Mc Intosh
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.450, -82.217
Large trees down in McIntosh and Fort McCoy.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 12:30 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT FRI JUL 11 2003 CURRENTLY AND OVERNIGHT...CONVECTION BEGINNING IN SUWANNEE VALLEY... HIGH PROJECTED CAPE NEAR 4000 J AND A WEAK DRY SLOT INDICATE A POTENTIAL FOR ISOLATED PULSE SEVERE STORMS PARTICULARLY LATE IN AFTERNOON IN/NEAR THE ATLANTIC COASTAL COUNTIES. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL AND DOWNBURST WINDS. OTHERWISE SLOW MOVING STORMS WILL BE HEAVY RAIN PRODUCERS WHERE THEY OCCUR. A WEAK IMPULSE WILL ENHANCE ACTIVITY ALONG GA COAST THIS EVENING. SOME CIRRUS OUTFLOW CARRIED FROM TROPICAL SYSTEM TO NEAR FL/GA BORDER MAY CAP TEMPS LOWER THAN FORECAST THIS AFTERNOON AND HOLD THEM WARMER OVERNIGHT. NOCTURNAL SURGE TONIGHT WILL COME UP TO SCEC FOR MARINE ZONES. SHORT TERM...GENERALLY INCREASING POPS DUE TO GENERALLY WEAK SOUTHERLY FLOW AND WEAKENING UPPER RIDGE OVER THE WEEKEND. A WEAK UPPER JET OVER SOUTHERN TIER OF COUNTIES MAY ENHANCE THUNDERSTORM POTENTIAL TOMORROW. WEEKEND WILL SEE MORE NOCTURNAL STORMS AND PRECIP THAN NORMAL IN ADDITION TO ENHANCED DAYTIME POPS. EXTENDED...AGAIN LOOKING FOR WETTER PERIOD AS THE OVERALL SITUATION ENHANCES LL TROUGHING AND WEAKENING UPPER RIDGE. NOT BUYING INTO THE TROPICAL WAVE LATE IN PERIOD YET...BUT DO GO FOR INCREASED DIURNAL ACTIVITY AND WINDS INCREASING TOWARD THE END OF NEXT WEEK. FCSTID = 13 AMG 72 91 71 90 / 30 50 40 50 SSI 75 88 77 88 / 30 40 40 50 JAX 73 90 75 90 / 50 50 40 50 SGJ 74 88 78 87 / 30 40 30 50 GNV 72 91 74 89 / 40 40 30 50 OCF 72 91 74 90 / 50 40 20 50 .JAX... FL...NONE. GA...NONE. WELSH/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1249 PM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. STORM MOVEMENT IS GENERALLY TO THE NORTHEAST AT 10 TO 15 MPH. THE MAIN IMPACT OF THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS. ISOLATED PULSE SEVERE STORMS MAY OCCUR IN THE LATER AFTERNOON PARTICULARLY IN AND NEAR THE ATLANTIC COASTAL COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SOUTH TO SOUTHWESTERLY FLOW ACROSS THE REGION WILL CONTINUE TO BRING AN INFLUX OF TROPICAL MOISTURE TO THE AREA AND THE POTENTIAL FOR PERIODS OF LOCALLY HEAVY RAINFALL DURING MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. THE ALTAMAHA RIVER HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS WITH MINIMAL IMPACT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH/HESS
FLZ040-111945- SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT FRI JUL 11 2003 ...A SIGNIFICANT WEATHER ADVISORY CONTINUES FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER MARION COUNTY. THE STRONGEST STORMS WERE LOCATED NEAR BELLEVIEW OR ABOUT 3 MILES SOUTHWEST OF SILVER SPRINGS SHORES...MOVING EAST NORTHEAST AT 5 MPH. STORMS WILL ALSO AFFECT AREAS AROUND MOSS BLUFF AND LYNNE THROUGH 345 PM EDT. ADDITIONAL STORMS WERE DEVELOPING SOUTH OF FORT MCCOY AND SALT SPRINGS. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
GAZ132>135-149-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 328 PM EDT FRI JUL 11 2003 ...STRONG STORMS APPROACHING FROM THE NORTHWEST... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS WHICH MAY BECOME SEVERE AS IT REACHES THE ALTAMAHA RIVER AREA OF SOUTHEAST GEORGIA. THUNDERSTORM HAZARDS FROM THESE STORMS WILL BE PRIMARILY HAIL AND STRONG DOWNBURST WINDS THOUGH OTHER HAZARDS ARE POSSIBLE. THESE STORMS WILL REACH THE SOUTHEAST GEORGIA COUNTIES BY 500 PM. WELSH
GAZ132>135-149-112145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 337 PM EDT FRI JUL 11 2003 ...STRONG STORMS APPROACHING FROM THE NORTHWEST... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS WHICH MAY BECOME SEVERE AS IT REACHES THE ALTAMAHA RIVER AREA OF SOUTHEAST GEORGIA. THUNDERSTORM HAZARDS FROM THESE STORMS WILL BE PRIMARILY HAIL AND STRONG DOWNBURST WINDS THOUGH OTHER HAZARDS ARE POSSIBLE. THESE STORMS WILL REACH THE SOUTHEAST GEORGIA COUNTIES BY 500 PM. WELSH
FLZ040-112045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 342 PM EDT FRI JUL 11 2003 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MARION COUNTY UNTIL 445 PM FOR STRONG THUNDERSTORM WINDS... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER FORT MCCOY...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND EUREKA THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
FLZ038-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 354 PM EDT FRI JUL 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM... AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 7 MILES SOUTHWEST OF BUNNELL...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT JOHNS PARK...ESPANOLA...BUNNELL AND DUPONT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
FLZ037-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 PM EDT FRI JUL 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ORANGE SPRINGS TO WELAKA TO FRUITLAND TO GEORGETOWN...MOVING NORTH NORTHEAST AROUND 10 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND EDGAR...INTERLACHEN...SATSUMA...POMONA PARK...LAKE COMO AND CRESCENT CITY THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down in McIntosh and Fort McCoy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361606.